# SDR CA101118002

- Difficulty date: November 10, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Cessna 172N
- Aircraft time: 2,006 hours
- Engine: Lyc O360A4A
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Heat Exchanger
- Part number: PFS13204713
- Condition: Cracked
- Location: Exhaust Muffler
- Component: Exhaust Muffler, Cessna
- Component part number: PFS13204
- Stage of operation: IN
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

(CAN) LEAK DETECTED. UPON COMPLETION OF AD 90-03 R2 LEAK IDENTIFIED IN CABIN HEAT EXCHANGER. UNIT IS A FAA-STC AFTERMARKET EXHAUST INSTALLED PER STC SA01801AT. SIMILAR INSTALLATIONS CONTAINING THE SAME DESIGN ARE INSTALLED IN MANY OTHER MODEL AIRCRAFT. IT CONTAINS A UNCONVENTIONAL DESIGN NOT IDENTIFIED IN FAA AC 91-59A (INSPECTION AND CARE OF GENERAL AVIATION EXHAUST SYSTEMS). LEAK OCCURRED IN AREA DIFFICULT TO VISUALLY INSPECT AND REPAIR. ICAW FOR THE EXHAUST INDICATES A 100 HOUR REPETITIVE INSPECTION INCLUDING SUBMERGE PRESSURE TEST. HOWEVER THIS INSPECTION IS NOT REGARDED AS MANDATORY BY TYPICAL USERS. THIS IS THE 5TH TIME A CRACK HAD APPEARED IN THE EXACT SAME AREA. UNIT REPAIRED PER AC43.13 AND RETURNED TO SERVICE.
